MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565100
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block g4: premarket/510(k): k061877, k201159; reported here as this exceeded character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a0406 captures the reportable event of stent material deformation.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was to be implanted in the colon to treat a stricture due to cancer during a colonoscopy procedure performed on (b)(6) 2024.The patient's anatomy was tortuous.During the procedure, the stent was attempted to be deployed; however, during deployment, the wires of the stent broke, and the stent lost its form.The stent was removed using forceps.The procedure was completed using a different stent.There was no patient complications reported as a result of this event.The patient's condition after the procedure was reported to be fine.A photo of the complaint device was provided, and the stent was noted to be deformed, and the wires were broken.
 
Additional Manufacturer Narrative
Blocks g4 (premarket/510(k) and h11 have been corrected.Block g4: premarket/510(k): k201159; reported here as this exceeded character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a0406 captures the reportable event of stent material deformation.Block h11: a wallflex enteral stent was received for analysis; the delivery system was not returned.Visual inspection was performed, and the stent was found unraveled and deformed.Additionally, media inspection was performed on a photo provided by the complainant, and it was observed again that the stent was unraveled.No other damages were noted on the device.Product analysis confirmed the reported events of stent break and stent material deformation.The investigation concluded that the reported events were most likely due to procedural factors encountered during the procedure.It may be that lesion characteristics, handling of the device and the technique used by the physician (force applied), limited the performance of the device and contributed to the reported events.Taking all available information into consideration, the most probable cause of the reported events is adverse event related to procedure.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key20965852
Report Number3005099803-2024-06357
Device Sequence Number12856768
Product Code MQR
UDI-Device Identifier08714729456575
UDI-Public08714729456575
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model NumberM00565100
Device Catalogue NumberM00565100
Device Lot Number0034534640
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown